Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rachk3315

Set to start accutane in December

Recommended Posts

Hey all,

I went to my derm this week to talk about the possiblity of starting accutane after failed attemps at many medications/ topical treatments. My acne would be classifed as moderate. I occasionally get cysts but mainly I have had persistant surface acne (blackheads, whiteheads) for the last 9 years that has not responded well to treatments. I went to my appointment this week without wearing any makeup (something i havent done in public for over 8 years). My derm seemed suprised at how bad my skin was because she has always seen me with makeup. I asked her if she thought accutane would be an idea since my skin hasnt really gotten any better after being on Taz for almost 2 years. my derm decided that i was a candidate for accutane and has started the screening process-i had my first preg test and blood work today and then i go back dec 18th for more blood work and preg test and then she will prescribe accutane to me. she also gave me a packet of information about accutanes side effects and the iplege program that i will use 2 forms of birth control while on the treatment. i have several friends that have used accutane with great results and that is one of the main reasons i have considered it. after 9 years of being an acne sufferer i am over it. i also suffer from self injurious skin picking that started when i got acne at age 16 and i would pick at my skin thinking it would get better. now i have a complusive picking disorder that i have been unable to keep under control. i want to be on accutane for several reasons, such as to get rid of my acne, to help me stop picking, and to regain my confidence back. but after reading the information i am scared of the side effects. they are serious! i am just not sure if its worth the possible risks. what do you guys think that have tried it? should i give it a try and if i start to have side effects just stop treatment? Please help!

Edited by Rachk3315

Share this post


Link to post
Share on other sites

I've been battling acne for about 10 years and have tried almost every product under the sun. Unfortunately, nothing worked, the closest I came to being clear was with Tazorac and Yaz. Tazorac gave me dermatitis and I knew that when I got off Yaz it would probably make me break out terribly. Sooo, in an effort to kill the acne beast for good I decided to take the plunge and go on the tane.

Derms have prescribed tane for me in the past, but I always wimped out at the last minute and decided not to take it because of the side effects. All I can say now is that I wish I would have taken it sooner. So far for me the side effects are manageable. The hardest thing for me has been dry eyes, trouble focusing in school, and being tired. I haven't had an IB and my skin and lips aren't even terribly dry.

Based on my experience, my advice to you would be to at least give it a shot and monitor your body closely. Read the package insert and call your derm if you start to get any of the really damaging side effects.

Good luck with whatever you decide ;)

Share this post


Link to post
Share on other sites

Hi there.

No one can tell you what to do in this kind of situation. I kind of hoped that in the beginning but nope you're pretty much on your own. I'm on month 5 on my accutane course, and the only thing that I regret is not starting the accutane earlier. Why I say that is because having acne for so long has left me with pretty bad scarring and if I would have taken accutane earlier than maybe the scarring would be less idk.

But think about it real hard and dont just listen to the bad stuff about tane, go out and read all the positive feedback also.

God Bless.

Adam.

Share this post


Link to post
Share on other sites

Hayy,

its really up to you, i tried several creams and what not before i hopd on accutane; yes there are side effects, and everyone reacts differently so i couldnt tell you how youre side effects are going be like. But just know that the most common side effects are manageable, at least they have been for me. so i say go for it, acne sucks, and it limits you to the fun things in life...good luck with your treatment! and remember, no pain no gain :)

Share this post


Link to post
Share on other sites

our skin looks and sounds sooo similar! i'm starting on november 23rd/24th so we won't be too far away from each other! just wanted to wish you luck on your course! :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×